MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; CROCKODILE GRASPER

INTUITIVE SURGICAL, INC SINGLE-SITE; CROCKODILE GRASPER
Model Number 478059-04
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the crocodile grasper instrument involved with this complaint and completed the device evaluation.Failure analysis investigations replicated and confirmed the customer reported complaint of "the black sheath/covering is torn".Failure analysis found the primary finding of main tube insulation damage to be related to the customer reported complaint.The instrument was found to have a torn main tube.Approximately 2.21" x 1.15" was torn off and was not returned with the instrument.This failure is most commonly caused by mishandling/misuse.
 
Event or Problem Description
It was reported that after a da vinci-assisted procedure the customer had a damaged sheath on the crocodile grasper.The procedure was completed with no reported injury.

Brand Name
SINGLE-SITE
Common Device Name
CROCKODILE GRASPER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16883605
Report Number2955842-2023-12911
Device Sequence Number12585544
Product Code NAY
UDI-Device Identifier00886874113639
UDI-Public(01)00886874113639(10)N10200831
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478059-04
Device Catalogue Number478059
Device Lot NumberN10200831 0031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2021
Initial Report FDA Received Date05/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown